MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW; PISTON SYRINGE
Catalog Number 305274
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe integra 3ml w/ndl 21x1-1/2 rb tw needle was jammed.The following information was provided by the initial reporter: depot was drawn up which ms consented to.Depot was administered on left dorso-gluteal but chamber on retractable needle jammed before full dose was given- estimated around 0.2 left in the syringe (accurate amount could not be known as there was a metal chamber inside the vial).
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-09-07.H6: investigation summary: four sealed packaged integra syringes and three photos were received, confirmed to be from batch #7177705 (p/n 305274).The samples were visually evaluated.No visual defects were observed.The syringes were disassembled, and components inspected under magnification for manufacturing defects.No molding or assembly issue were found with the needle hubs.No deformities were found with the syringe barrels.No molding defects and no damage was observed on the stoppers.No molding defects and no damage was found on the inner plunger rods.The metal hub cutters did not appear to have any damage or manufacturing defects and alignment with the barrel appeared to be correct.The syringes were then reassembled, filled with room temperature water.The plunger was then pushed to vacate the liquid and activate retraction mechanism.Two clicks were heard at the zero line of all syringes with the needle promptly retracting.No retraction issues were observed with any of the four returned samples.The reported defect was not identified in the samples received and corrective actions are not necessary.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h10.
 
Event or Problem Description

Brand Name
SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11987498
Report Number1213809-2021-00422
Device Sequence Number3249926
Product Code MEG
UDI-Device Identifier00382903052745
UDI-Public00382903052745
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Catalogue Number305274
Device Lot Number7177705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1